Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 20, NWS Philadelphia/Mount Holly

February 3, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 3, 2025, 3:07 PM EST. It took effect at Feb 4, 2025, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2025, 3:07 PM EST (20:07 UTC)
In effect from
Feb 4, 2025, 7:00 AM EST
Expired
Feb 4, 2025, 9:25 PM EST
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

743 
WHUS71 KPHI 032007
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
307 PM EST Mon Feb 3 2025

ANZ450>452-041000-
/O.NEW.KPHI.SC.Y.0020.250204T1200Z-250204T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
307 PM EST Mon Feb 3 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...From 7 AM to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-041000-
/O.NEW.KPHI.SC.Y.0020.250204T1500Z-250204T2300Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
307 PM EST Mon Feb 3 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal waters from Great Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...From 10 AM to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-041000-
/O.NEW.KPHI.SC.Y.0020.250204T1500Z-250204T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
307 PM EST Mon Feb 3 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  a moderate chop expected.

* WHERE...Delaware Bay.

* WHEN...From 10 AM to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
796 
WHUS71 KPHI 040842
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
342 AM EST Tue Feb 4 2025

ANZ450>452-042145-
/O.CON.KPHI.SC.Y.0020.250204T1200Z-250204T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
342 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...From 7 AM this morning to 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-042145-
/O.CON.KPHI.SC.Y.0020.250204T1500Z-250204T2300Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
342 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-042145-
/O.CON.KPHI.SC.Y.0020.250204T1500Z-250204T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
342 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  a moderate chop expected.

* WHERE...Delaware Bay.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
166 
WHUS71 KPHI 041505
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1005 AM EST Tue Feb 4 2025

ANZ450>452-042300-
/O.CON.KPHI.SC.Y.0020.000000T0000Z-250204T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1005 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and
  seas 4 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-042300-
/O.CON.KPHI.SC.Y.0020.000000T0000Z-250204T2300Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1005 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and
  seas 4 to 6 ft.

* WHERE...Coastal waters from Great Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-042300-
/O.CON.KPHI.SC.Y.0020.000000T0000Z-250204T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1005 AM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
468 
WHUS71 KPHI 042246
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
546 PM EST Tue Feb 4 2025

ANZ430-431-453>455-050000-
/O.CAN.KPHI.SC.Y.0020.000000T0000Z-250204T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
546 PM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

The north-northwest winds continue to gradually ease and therefore
this advisory has been cancelled.

$$

ANZ450>452-050300-
/O.EXT.KPHI.SC.Y.0020.000000T0000Z-250205T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
546 PM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
899 
WHUS71 KPHI 050225
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
925 PM EST Tue Feb 4 2025

ANZ450>452-050330-
/O.CAN.KPHI.SC.Y.0020.000000T0000Z-250205T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
925 PM EST Tue Feb 4 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

The gusty northwesterly winds continue to diminish from south to 
north and therefore this advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 11:28 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 3, 11:28 AM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1128 AM EST Mon Feb 3 2025

.SYNOPSIS...
Mainly dry conditions through tonight though a weak low will
pass to our north late tonight. High pressure will be in
control for Tuesday, followed by an approaching low pressure
system later on Wednesday through Thursday night. High pressure
looks to briefly return at the end of the week before the next
low potentially arrives for the back half of next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Few changes needed, a couple adjustments to winds and temps.
Mostly sunny S/E with Ci/Cs. Partly cloudy N/W with some low
cloudiness, especially KMPO.

A zonal flow aloft will keep the forecast mostly dry with SW flow
helping keep temperatures warm. Clouds will linger in the afternoon,
especially north and west of the I-95 corridor. Overall expecting a
very mild afternoon with highs in the upper 40s to upper 50s! If
more sunshine develops then temperatures could be even warmer
especially across the coastal plain, although the low-level winds
are not forecast to be all that strong therefore the mixing will be
on the limited side.

Mostly dry conditions continue tonight with SW flow persisting.
Locations across the Poconos could see a brief period of light rain
after midnight as a weak shortwave passes north of the region, but
impacts are expected to remain limited. The shortwave passing north
of the region may help with some warm air advection overnight,
helping keep temperatures largely in the upper 30s to upper 40s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The short term forecast starts off dry with high pressure building
into the region. High temperatures on Tuesday look to remain within
a few degrees of those on Monday with clearing skies. The effects of
CAA look to kick in Tuesday night though as temperatures drop down
into the 20s across much of the area.

High pressure is quickly ushered out of the area on Wednesday ahead
of the next approaching low pressure system. Guidance has continued
to slow the onset of precipitation with this system, so much of the
daytime period has the potential to be dry. Confidence remains high
though that widespread precipitation will move into the region by
Wednesday night. Confidence is still lower though in p-types as cold
air lingering at the surface while warmer air is advected into the
mid-levels looks to potentially result in a sloppy mess of mixed
precipitation, particularly for areas near and northwest of the I-95
corridor. Initial QPF forecast is for about 0.25-0.5 inches through
Wednesday night. The possibility of Winter Weather headlines remain
on the table, particularly if freezing rain ends up as the dominate
p-type.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
While the low pressure system will continue to affect the area at
the start of the long term forecast period, by Thursday, sufficient
warm air advection at the surface should begin to minimize issues
with frozen precipitation, particularly south of the I-78 corridor.
Eventually, the entire region should make it above freezing, with
the southern half of the region potentially spiking into the 50s.
However, widespread precipitation is expected to continue through
much of the day though before gradually moving out later Thursday
into Thursday night.

High pressure and dry conditions are still expected to briefly build
in to the region Friday into Saturday. However, the next low
pressure system looks to be right on its tail as a dynamic upper
level pattern remains in place. Temperatures still look to cool
sufficiently in the wake of the mid-week system that more wintry
precipitation looks to be possible with the system Saturday into
Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This afternoon... Now that the VSBY restrictions at KRDG have
diminished (calm winds and inversion situ), VFR is expected the
rest of the afternoon. High clouds for the most part. Light W/SW
winds developing. High confid.

Tonight...VFR conditions. LLWS concerns develop after 00Z with
40 to 45kt winds at 2000ft.

Outlook...

Tuesday...VFR conditions expected with no significant weather.

Wednesday and Thursday...Sub-VFR conditions likely with rain and/or
wintry mix. Most likely time frame for restrictions is Wednesday
night into Thursday.

Friday...VFR conditions likely.

&&

.MARINE...
The conditions are expected to remain below advisory criteria
through Monday night. SW to SSW flow around 10 kts during the day
may gust to around 20 kts at night. Seas will remain around 2 to 4
feet.

Outlook...

Tuesday and Wednesday...Mainly sub-SCA conditions expected. A few
gusts up to around 20-25 knots possible on Tuesday, particularly
along the central New Jersey coast. Mixed precipitation possible
Wednesday into Wednesday night.

Thursday and Friday...SCA conditions possible with seas building
near 5 feet and winds increasing to around 20-25 knots.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...AKL
NEAR TERM...MJL/po
SHORT TERM...AKL
LONG TERM...AKL
AVIATION...AKL/MJL/po
MARINE...AKL/MJL

In the hours before

Local storm report, Feb 3, 10:05 AM EST, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1005 AM EST Mon Feb 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Snow             Stockholm               41.09N 74.51W
02/03/2025  M1.7 Inch        Sussex             NJ   Trained Spotter

&&

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.